Archive

Posts Tagged ‘steroid’

Six Weeks After Cortisone Shot


I am at just about six weeks after my shot. I don’t see a whole lot of change, but others say they have seen some. I’m not really convinced anything changed. My cartilage still sticks out the same as before and I can still push it down. It just comes back up after a little bit of time. I am going back in about a week for another post op visit. My PS said she might give me another cortisone shot, so lets see how it goes. I’ll do best my update and not procrastinate so much! I am just so overwhelmed with school and also lost both of my grandmothers since my last post 😦 so my life has been uneventful and crazy lately. Here are some pictures taken over the last month. Do you guys think my nose looks any different than my last post?

A view from below.

Side-ish

More side profile.

Other side.

Probably my favorite angle of my nose.

Front-on taken on March 3, 2012.

Left is more concave!

This is how my nose looks when I'm not trying to take a picture of my nose. And yes, that is Steven Tyler. ❤

And here are two taken fro the right angle just because I think all of my other pictures are from the left.

And I have created a habit of taking pictures of my left side since it is my new favorite side (my right was my better side before surgery) so I think these are the only two pictures I've taken of my right side so I wanted to post these, too.

Cortisone “steroid” Shot Experience


In five days, it will have been ten months since my surgery. As I’ve been saying all along, I feel like my nose has been too swollen, and I still think it is! I went to see my doc this past Friday for a post op visit and to receive a steroid shot to help relieve some of the swelling. I did research on it and read that some ps’s will administer a shot right after cast removal and read that it only provides temporary relief and that eventually it will come back because the nose is still healing. The patient will become upset and will want another one because you can’t go from no swell to swell without it upsetting you. So the patient will probably have a several more while healing, and this can cause skin thinning and can also cause atrophy. I read on http://www.realself.com under the questions that other surgeons will answer that the best time for a steroid shot is after seven months and generally before one year. Most of the swelling (70%) takes place during the first few weeks (not for everyone, though including myself) and towards the end, about the last 30% will go down. Anyhow, the steroid shot is there to help people with swelling issues get the last of the swelling to go away. It takes a few weeks to see results, but I already see some differences than before. I go back in six weeks and she said I might need one more shot.

So the shot wasn’t too pleasant, but what shot is? The shot didn’t hurt much, so don’t worry.  She bent the needle at an angle so that it wouldn’t hit the bone. My curious boyfriend asked why it was bent, so that’s why I know. I wouldn’t have asked, so I’m glad he did because now I can write about why lol. Anyhow, she injected it slowly. She said I would be swollen and I was. My boyfriend said blood gushed out from where the injection site was, so I guess that’s normal. I could feel a little ball where it was injected and that lasted for about a day. It made my nose smooth and swollen at the bridge. It looked better today (Tuesday) but I did notice my right side is still more swollen than the left. Either way, though it doesn’t bother me much even if stays this way, although I am sure it isn’t because my right side is still tender and has been since surgery. I know it’s just taking longer to heal. My nose is currently a little bruised but fading and it hurt to scrunch my nose or wiggle it. It’s less now, but still a little sore. Pictures!

This was taken about twenty minutes after the shot was taken. You can see the little red spot from the needle and that my nose turned red.

You can see the bruising.

The day after.

You can see the shadow of the swelling on my right side here.

Right side swelling.

Uneven swelling here, too. But I don't think it looks too bad. Not very noticeable unless you are told about it.